Alert archive / Tennessee / Flash Flood Warnings in 1997

Flash Flood Warning 78, NWS Nashville, TN

June 28, 1997Grundy County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 28, 1997, 1:39 PM CDT for Grundy County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 1997, 1:39 PM CDT (18:39 UTC)
Expired
Jun 28, 1997, 3:45 PM CDT
In force
2 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Grundy County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1997-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1997-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
569 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 281841
FFWBNA
TNC061-282045-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
139 PM CDT SAT JUN 28 1997
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  345 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHEAST TENNESSEE
 
   ...GRUNDY COUNTY
 
AT 138 PM CDT A CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAIN WAS MOVING
LITTLE OVER NORTHERN GRUNDY COUNTY NEAR BEERSHEBA SPRINGS. AS MUCH AS 2
INCHES OF RAIN HAS FALLEN NEAR BEERSHEBA SPRINGS SINCE 1230 PM AND AN
ADDITIONAL 1 INCH IS POSSIBLE BETWEEN NOW AND 230 PM.
 
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPT^H MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 8:50 AM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jun 28, 8:50 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
850 AM CDT SAT JUN 28 1997

MOIST MDTLY UNSTBL AMS SUPPORTG LARGE SWATH OF THUNDERSTORMS OVER WRN
SXNS OF MID TN ATTM. TSTMS RAIN-EFFECIENT WITH RADAR ESTIMATES OF OVR 2
INCHES IN PARTS OF HICKMAN COUNTY SINCE 11Z. APPRS THAT TSTMS ARE
ALIGNED ALONG SFC BDNRY EXTDG FM HOP-BNA-CHA. THUS XPCT ADDITIONAL
DVLPMNT INTO SE MID TN BFR MID-DAY. WITH HIGH PRECIP WATER OVR RGN AND
LIGHT WND FIELD...SLOW MOVG TSTMS WL DUMP LOCLLY HEAVY RAINFALL. ATTM
FAVOR AMENDG CURRENT FCST ASAP TO INCR POPS TO LIKELY CAT FOR ZN GRP 8
AND GOOD CHC FOR COUNTIES NR PLATEAU. DUE TO CLD COVER AND
TSTMS...TEMPS WL LIKELY NEED TO BE LOWERED ONE CAT.
09

In the hours before

Local storm report, Jun 28, 1:12 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
112 PM CDT SAT JUN 28 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1215 PM    CHRISTIANA                TN   WIND DAMAGE
06/28/97   RUTHERFORD                     SEVERAL TREES DOWN ON
                                          POWER LINES
Local storm report, Jun 28, 1:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
112 PM CDT SAT JUN 28 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1215 PM    CHRISTIANA                TN   WIND DAMAGE
06/28/97   RUTHERFORD                     SEVERAL TREES DOWN ON
                                          POWER LINES

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 9:39 AM CDTFlash Flood WarningOHXCheatham, Dickson, Montgomery2 hr
Jun 28, 12:01 PM CDTSevere Thunderstorm WarningOHXBedford, Rutherford44 min
Jun 28, 12:48 PM CDTSevere Thunderstorm WarningOHXWarren27 min
Jun 28, 1:17 PM CDTFlash Flood WarningOHXVan Buren, Warren118 min
Jun 28, 2:14 PM CDTFlash Flood WarningOHXOverton2 hr
Jun 28, 6:06 PM CDTFlash Flood WarningOHXHouston, Stewart3 hr

Nearby

Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.